Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 16, 2021Bibb County, Twiggs County, Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 16, 2021, 8:41 PM EDT for Bibb County, Twiggs County, Wilkinson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2021, 8:41 PM EDT (00:41 UTC)
Expired
Mar 16, 2021, 9:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

Counties Bibb County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 19 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS82 KFFC 170041
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Tue Mar 16 2021
 
GAZ072-082>084-094-095-170115-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
841 PM EDT Tue Mar 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
WILKINSON...SOUTHEASTERN BIBB...NORTHEASTERN HOUSTON...SOUTHEASTERN
JONES AND TWIGGS COUNTIES UNTIL 915 PM EDT...

At 839 PM EDT...a strong thunderstorm was over Ripley, or near
Jeffersonville...moving northeast at 40 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Irwinton, Warner Robins, Centerville, Gordon,
Ivey, McIntyre, Robins Air Force Base, Marion, Mountain Springs,
Griswoldville, Nicklesville, District Path, Skipperton, Bullard,
Rutland, Fitzpatrick, Ripley and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3259 8365 3263 8371 3269 8374 3269 8370
      3271 8374 3283 8371 3297 8337 3293 8336
      3295 8327 3269 8304 3256 8353
TIME...MOT...LOC 0039Z 234DEG 33KT 3273 8343 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 16, 8:04 PM EDT, 37 minutes earlier.

Area forecast discussion, Mar 16, 8:04 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
804 PM EDT Tue Mar 16 2021

.PREV DISCUSSION... /Issued 330 PM EDT Tue Mar 16 2021/

SHORT TERM /Tonight through Wednesday/...

An active weather pattern will continue through the short term
period.

Wedge front holding in across much of north Georgia still this
afternoon and continues to be well depicted by the dewpoints near
and below 50 this afternoon. The wedge will weaken through late
tomorrow morning as a strong storm system over the ARKLATEX area
moves eastward tomorrow.

With the wedge front entrenched across the area along and north of
Carrollton to Thomaston to Louisville, areas north of this line
will see mainly showers through this evening although an isolated
thunderstorm cannot be ruled out - especially in west Georgia.
With limited warming today, mainly south of the line mentioned
above, expect thunderstorm coverage to be scattered as MUCAPE
values approach 1000 J/kg through the evening hours. Any
thunderstorm that does develop across central Georgia has the
potential to be strong to severe this evening with the likely
hazards of damaging wind gusts and large hail. Surface instability
should drop off quickly by late this evening with thunderstorms
diminishing by midnight, with any lingering storms mainly along
the southern periphery of the forecast area.

By daybreak, showers and thunderstorms will again approach
northwest Georgia and continue to spread across portions of north
Georgia through late morning, as the wedge front finally erodes.
Winds will more out of the south and with warm moist air pushing
into the area ahead of the approaching cold front, strong to
severe thunderstorms will be possible during the late afternoon
hours across much of west and north Georgia.

Guidance temperatures are in line and have not strayed too far
with temperatures across north Georgia not moderating too much
under the influence of the wedge front. Portions of central
Georgia will warm into the lower 80s tomorrow after morning lows
in the 60s.

Atwell

LONG TERM /Wednesday night through Tuesday/...

Early Thursday morning, a broken line of thunderstorms with elevated
severe potential will begin moving into the Warning Forecast Area.
In the early hours of the morning, we're looking at a pretty classic
High Shear-Low CAPE setup as the line of storms enters NW Georgia
after midnight and moves towards the I-85 corridor and the Atlanta
metro area around sunrise. In the Thursday morning environment,
SBCAPE values look to be closer to 500-1000J/kg, but with the
mid/upper shortwave passing through the Southeastern CONUS, upper-
level divergence will be hefty, 0-6km bulk shear will be around
60kts,  and 0-1km SRH could be 300-450m2/s2. While the most intense
storms, will likely stay further west in MS/AL, if severe
thunderstorms can maintain their intensity through the night with
less surface-based instability during the night hours, threats for
tornadoes and widespread damaging wind gusts will be possible.

As the line of storms kicks east of the Atlanta metro and I-85 after
sunrise, instability will begin to increase giving potential for
severe thunderstorms to reintensify through the late morning and
afternoon. This will be conditioned on if storms stay anchored to
the frontal zone where the strongest low-level forcing will be
located. If storms advance outwards away from the front, the
potential for the storms to become more sheared off will increase,
but currently that doesn't look to be the case. Through the morning
and afternoon, SBCAPE is expected to increase to 1000-2000 J/kg,
with shear parameters becoming slightly less intense but still
favorable for severe storms. This combination will boost chances for
widespread damaging wind gusts, large hail, and tornadoes, one or
two of which could be strong, through the rest of the afternoon into
early Thursday evening.

Beyond, a cold front will push through behind the line of storms
setting up a more tranquil pattern through the rest of the extended
period. There will be an outside chance for light showers on Friday
through Saturday morning, but otherwise skies will be mostly clear
light breezy winds and drier as high pressure moves into the upper
Midwest this weekend, and the mid-Atlantic states early next week.

Thiem

&&

.AVIATION...
00Z Update...
Showers and isolated thunderstorms across the area are sinking
southward and they should diminish across the ATL area over the
next few hours. Expecting showers to move back in just before
sunrise as next wave moves across the state. Will see afternoon
and evening thunderstorms Wed across the TAF sites as things
become a bit more unstable. winds will stay out of the E to SE
through the period at 10kt or less. May see some stronger gust in
and around any thunderstorms Wed afternoon and evening. Ceiling
are expected to stay in the LIFR to IFR range through the period
as well.

//ATL Confidence...00Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  62  58  73 /  60  70  80 100
Atlanta         53  66  60  71 /  50  70  90 100
Blairsville     48  61  54  67 /  20  80 100 100
Cartersville    50  66  57  70 /  40  80 100  90
Columbus        61  77  63  75 /  80  70  90 100
Gainesville     49  60  57  71 /  40  80 100 100
Macon           58  74  62  78 /  80  70  60  80
Rome            52  67  57  70 /  40  80 100  70
Peachtree City  54  69  59  72 /  60  70  90 100
Vidalia         63  79  62  80 /  60  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...01
Hazardous weather outlook, Mar 16, 5:00 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 PM EDT Tue Mar 16 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 PM EDT Tue Mar 16 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

Widespread rain and scattered thunderstorms are expected. A few
isolated severe thunderstorms will be possible for areas of central
Georgia, south of line from LaGrange to Macon and Swainsboro, this
evening. The primary hazards included isolated damaging wind gusts,
large hail, and possibly a brief tornado. Periods of heavy rain may
cause ponding on roadways and in low-lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few rounds of thunderstorms are expected Wednesday through
Thursday for north and central Georgia, with an elevated risk of
severe thunderstorms capable of damaging wind gusts, large hail, and
tornadoes on both days. The highest likelihood for severe
thunderstorms will be early Thursday morning through Thursday
afternoon. Locally heavy rainfall could also pose a threat for
flooding in heavily saturated areas from previous rainfall.

As the forecast evolves, please continue to monitor the latest
forecasts over the next few days on this potential mid-week severe
threat for north and central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time but spotters are
encouraged to submit reports of severe weather through the web by
going to weather.gov/atlanta.

Spotters should be prepared for activation especially Wednesday
Night through Thursday across north and central Georgia. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Mar 16, 6:42 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT Tue Mar 16 2021

GAZ091-092-102-103-162315-
Schley GA-Stewart GA-Marion GA-Webster GA-
642 PM EDT Tue Mar 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...EASTERN
STEWART...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL 715 PM EDT...

At 641 PM EDT...a strong thunderstorm was over Lumpkin...moving
northeast at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Buena Vista, Preston, Richland, Putnam, Seminole, Charles,
Westville, Brooklyn, Draneville, Zellobee, Doyle, Church Hill,
Louvale and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3196 8484 3211 8493 3223 8479 3223 8466
      3234 8466 3239 8460 3227 8436 3216 8437
      3217 8443 3208 8443
TIME...MOT...LOC 2241Z 244DEG 30KT 3207 8480

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 16, 7:49 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
749 PM EDT Tue Mar 16 2021

GAZ080-091>093-104-170015-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-
749 PM EDT Tue Mar 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SCHLEY...
SOUTHERN TAYLOR...NORTHWESTERN SUMTER AND SOUTHEASTERN MARION
COUNTIES UNTIL 815 PM EDT...

At 749 PM EDT...a strong thunderstorm was near Putnam, or near
Ellaville...moving northeast at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Andersonville, Putnam,
Murrays Crossroads, Whitewater State Park, Fountainville, Rupert, La
Crosse, Draneville, Andersonville National Historic, Friendship,
Clearview, Doyle, Bumphead, Bartlett and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3206 8443 3213 8443 3213 8448 3224 8454
      3246 8428 3239 8402 3218 8403
TIME...MOT...LOC 2349Z 244DEG 27KT 3221 8441

WIND...40MPH
Special weather statement, Mar 16, 8:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Tue Mar 16 2021

GAZ072-082>084-094-095-170115-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
841 PM EDT Tue Mar 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHWESTERN
WILKINSON...SOUTHEASTERN BIBB...NORTHEASTERN HOUSTON...SOUTHEASTERN
JONES AND TWIGGS COUNTIES UNTIL 915 PM EDT...

At 839 PM EDT...a strong thunderstorm was over Ripley, or near
Jeffersonville...moving northeast at 40 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Macon, Jeffersonville, Irwinton, Warner Robins, Centerville, Gordon,
Ivey, McIntyre, Robins Air Force Base, Marion, Mountain Springs,
Griswoldville, Nicklesville, District Path, Skipperton, Bullard,
Rutland, Fitzpatrick, Ripley and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3259 8365 3263 8371 3269 8374 3269 8370
      3271 8374 3283 8371 3297 8337 3293 8336
      3295 8327 3269 8304 3256 8353
TIME...MOT...LOC 0039Z 234DEG 33KT 3273 8343

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 9:47 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield5 days
Mar 17, 2:22 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more9 hr
Mar 17, 2:36 PM EDTRiver Flood WarningFFCWhitfield4 days
Mar 17, 3:21 PM EDTRiver Flood WarningFFCCatoosa62 hr
Mar 17, 4:45 PM EDTSpecial Weather StatementFFCDade30 min
Mar 17, 5:26 PM EDTSpecial Weather StatementFFCSchley, Webster34 min
Mar 17, 5:41 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster34 min
Mar 17, 5:51 PM EDTFlash Flood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Fannin and 8 more14 hr
Mar 17, 6:07 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Schley, Sumter38 min
Mar 17, 6:47 PM EDTSpecial Weather StatementFFCMacon28 min
Mar 17, 7:45 PM EDTSpecial Weather StatementFFCHouston, Twiggs30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.